OK, I've decided to take things into my own hands and be my own medic.
I know, I know, I should really check with my doctor before doing this but I'm fairly certain she would agree with me. (And I can't fit in a visit with her before Thursday ...)
Here's what I'm up to.
I spent yesterday again in withdrawal from those damned 'roids. (OK, I used to call them rockin' 'roids but that was before I had to go off them!)
You will recall that my doctor wanted to go slow and easy in the weaning protocol. Instead of decreasing the dose every three days, we would go every five days.
Well, the five day cycle didn't help much. I still went through obvious withdrawal discomfort with each decrease in dose.
So, yesterday I realized that may as well have gone off the stuff cold turkey and just got it all over with in one fell swoop. But, since I was already at day two of the 3 mg level, I decided to alter the balance of my weaning program.
Instead of doing each of these next levels at five day intervals, I'm doing 3 mg for three days; then 2 mg for two days, and 1 mg for one day.
Then that's it. I'm done!
That means that tomorrow and Wednesday I'll take 2 mg. It also means I might go through withdrawal again on Wednesday.
On Thursday I'll take 1 mg. And might be inviting withdrawal pains on Friday.
But, by Saturday, I should be good to go.
Assuming, that is, that all goes according to the pattern that has shown itself thus far.
Perhaps, I'll be lucky and with the more rapid decrease in dose, my body won't have time to figure out what I'm doing and won't respond one way or the other.
Won't THAT be a treat?
My doctor warned me that those "rockin' 'roids" were nasty drugs! She certainly didn't lie.